Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 294, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jul 13, 2001, 12:15 AM CDT for Jefferson County, Arkansas. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 13, 2001, 12:15 AM CDT (05:15 UTC)
- Expired
- Jul 13, 2001, 1:05 AM CDT
- In force
- 50 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jefferson County, AR
The radar
The Little Rock radar (KLZK), 70 km from the middle of the area, began a volume at 05:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 12:40 AM CDT | Thunderstorm Wind 50 E | Pine Bluff, AR | Several buildings sustained roof damage near Pine Bluff. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 12, 10:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2284 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 13.2
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:10 PM CDT, 9 hours 5 minutes earlier.
Area forecast discussion, Jul 12, 3:10 PM CDT, 9 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 310 PM CDT THU JUL 12 2001 FORECAST CONCERNS: HEAVY RAIN POSSIBLE THIS EVENING AND SEVERE WEATHER THREAT TONIGHT THROUGH FRIDAY MORNING. INTERSECTING OUTFLOW BOUNDARIES FROM EARLIER THUNDERSTORMS TRIGGERED THE DEVELOPMENT OF SCATTERED THUNDERSTORMS...SOME OF WHICH BECAME SEVERE OVER LINCOLN AND LATER OVER DREW/DESHA COUNTIES. THE LATEST MODEL RUNS ARE IN VERY GOOD AGREEMENT. THE MODEL OF CHOICE IS AVN. TEMPERATURES WILL VARY WIDELY BETWEEN THE RAIN-COOLED AREAS AND THOSE OTHER AREAS. THE HIGH PRESSURE WHICH MOVED WEST TO ALLOW THIS SYSTEM TO DROP DOWN UPON US WILL BE MOVING BACK INTO ARKANSAS BY MONDAY. TAHIS WILL BRING ABOUT A RETURN TO HIGH HEAT AND HIGH HUMIDITY. .LIT...NONE. 38
In the hours before
Special weather statement, Jul 12, 10:53 PM CDT, 1 hour 22 minutes before
ARZ022>025-031>034-038-039-042>047-053>057-062>069-130900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1053 PM CDT THU JUL 12 2001 A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR CENTRAL AND SOUTHERN ARKANSAS UNTIL 400 AM CDT. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR 34 COUNTIES IN CENTRAL AND SOUTHERN ARKANSAS. A LINE OF SEVERE THUNDERSTORMS DEVELOPED ALONG A COLD FRONT IN NORTH CENTRAL ARKANSAS SHORTLY AFTER SUNSET. THIS LINE WILL MOVE SLOWLY TO THE SOUTH DURING THE NIGHT WHILE THE INDIVIDUAL THUNDERSTORMS MOVE TO THE SOUTHEAST AT 25 TO 30 MPH. THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WIND. SOME THUNDERSTORMS WILL CONTAIN LARGE HAIL. ALL THUNDERSTORMS WILL HAVE DANGEROUS CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. SOME AREAS MAY GET REPEATING THUNDERSTORMS AND HEAVY RAINS MAY CAUSE FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. PEOPLE IN CENTRAL AND SOUTHERN ARKANSAS SHOULD REVIEW THEIR SEVERE THUNDERSTORM SAFETY RULES AND SHOULD REMAIN IN A PLACE OF SAFETY THROUGH THE NIGHT...ESPECIALLY IF A WARNING IS ISSUED FOR YOUR COUNTY. 29
Local storm report, Jul 12, 11:09 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1109 PM CDT THU JUL 12 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1040 PM 4 N PLUMERVILLE AR .75 INCH HAIL
07/12/01 CONWAY REPORTED BY STORM
SPOTTER.
1040 PM 5 SW LONOKE AR 1 INCH HAIL
07/12/01 LONOKE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1044 PM MORRILTON AR .75 INCH HAIL
07/12/01 CONWAY REPORTED BY STORM
SPOTTER.
1055 PM HOUSTON AR 1.75 INCH HAIL
07/12/01 PERRY REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 9:33 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Pulaski | 57 min |
| Jul 12, 9:33 PM CDT | Severe Thunderstorm Warning | LZK | Conway | 57 min |
| Jul 12, 9:50 PM CDT | Severe Thunderstorm Warning | LZK | Pope | 25 min |
| Jul 12, 10:25 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 50 min |
| Jul 12, 10:30 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry | 60 min |
| Jul 12, 10:33 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 57 min |
| Jul 12, 10:35 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Pope | 55 min |
| Jul 12, 11:22 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 53 min |
| Jul 12, 11:25 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson, Lonoke | 50 min |
| Jul 12, 11:50 PM CDT | Severe Thunderstorm Warning | LZK | Pope | 35 min |
| Jul 12, 11:57 PM CDT | Severe Thunderstorm Warning | LZK | Grant | 63 min |
| Jul 13, 12:54 AM CDT | Severe Thunderstorm Warning | LZK | Perry | 51 min |
| Jul 13, 2:25 AM CDT | Severe Thunderstorm Warning | LZK | Yell | 45 min |
| Jul 13, 4:32 AM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 18 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.